Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Why am I having anxiety and lightheadedness after withdrawing from venlafaxine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
I am taking venlafaxine and if I don't take it at about the same time every day, I have a humming, buzzing, or what I call squishing in my ears. I also get kind of light headed on and off if I don't take it on time. My nurse practitioner has no idea why this happens. It is very uncomfortable and causes me a lot of anxiety. It gets worse if I try to stop this medication and take a new one (which has been tried). I was told that I would have to live with it. Please help me.
Posted Sat, 8 Feb 2014 in Medicines and Side Effects
Answered by Dr. Raju A.T 6 hours later
Brief Answer: Dependence Detailed Answer: Hi, Thanks for your query. What you have is dependence on the drug, which presents with symptoms similar to withdrawal even when the drug is taken few hours late. In such cases stopping the drug can leave in you bad problem. Unfortunately, you may have to stop the medication to get rid of the problem you are facing. But this had to be done in a tapering manner. Lowering the dosage over a period of time would help you to get of the drug and its dependence. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor